MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-TAN 10MM X 38CM LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. META-TAN 10MM X 38CM LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71649638
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 10/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that meta tan left 10mm x 38 had to be exchanged due to non-union.No patient information was initially provided.
 
Additional Manufacturer Narrative
It was reported that meta tan left 10mm x 38 had to be exchanged due to non-union.No patient information was initially provided.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.No medical documents were received for investigation, therefore, no medical assessment can be performed at this time.Some potential causes of the reported event could include but are not limited to abnormal motion over time, abnormal loading of limb, friction or high impact on limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
META-TAN 10MM X 38CM LEFT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10850463
Report Number1020279-2020-06533
Device Sequence Number11670096
Product Code HSB
UDI-Device Identifier00885556339749
UDI-Public00885556339749
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K092748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71649638
Device Catalogue Number71649638
Device Lot Number18AM20498
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRIGENLOWPROFILESCREW5.0MMX40MM/71645040/19AM11379; TRIGENLOWPROFILESCREW5.0MMX40MM/71645040/19DM01200; TRIGENLOWPROFILESCREW5.0MMX65MM/71645065/18KM04120; TRIGENLOWPROFILESCREW5.0MMX40MM/71645040/19AM11379; TRIGENLOWPROFILESCREW5.0MMX40MM/71645040/19DM01200; TRIGENLOWPROFILESCREW5.0MMX65MM/71645065/18KM04120
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;